6 Search Results for "Gaubert, Stéphane"


Document
Solving Irreducible Stochastic Mean-Payoff Games and Entropy Games by Relative Krasnoselskii-Mann Iteration

Authors: Marianne Akian, Stéphane Gaubert, Ulysse Naepels, and Basile Terver

Published in: LIPIcs, Volume 272, 48th International Symposium on Mathematical Foundations of Computer Science (MFCS 2023)


Abstract
We analyse an algorithm solving stochastic mean-payoff games, combining the ideas of relative value iteration and of Krasnoselskii-Mann damping. We derive parameterized complexity bounds for several classes of games satisfying irreducibility conditions. We show in particular that an ε-approximation of the value of an irreducible concurrent stochastic game can be computed in a number of iterations in O(|log(ε)|) where the constant in the O(⋅) is explicit, depending on the smallest non-zero transition probabilities. This should be compared with a bound in O(ε^{-1}|log(ε)|) obtained by Chatterjee and Ibsen-Jensen (ICALP 2014) for the same class of games, and to a O(ε^{-1}) bound by Allamigeon, Gaubert, Katz and Skomra (ICALP 2022) for turn-based games. We also establish parameterized complexity bounds for entropy games, a class of matrix multiplication games introduced by Asarin, Cervelle, Degorre, Dima, Horn and Kozyakin. We derive these results by methods of variational analysis, establishing contraction properties of the relative Krasnoselskii-Mann iteration with respect to Hilbert’s semi-norm.

Cite as

Marianne Akian, Stéphane Gaubert, Ulysse Naepels, and Basile Terver. Solving Irreducible Stochastic Mean-Payoff Games and Entropy Games by Relative Krasnoselskii-Mann Iteration. In 48th International Symposium on Mathematical Foundations of Computer Science (MFCS 2023). Leibniz International Proceedings in Informatics (LIPIcs), Volume 272, pp. 10:1-10:15, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2023)


Copy BibTex To Clipboard

@InProceedings{akian_et_al:LIPIcs.MFCS.2023.10,
  author =	{Akian, Marianne and Gaubert, St\'{e}phane and Naepels, Ulysse and Terver, Basile},
  title =	{{Solving Irreducible Stochastic Mean-Payoff Games and Entropy Games by Relative Krasnoselskii-Mann Iteration}},
  booktitle =	{48th International Symposium on Mathematical Foundations of Computer Science (MFCS 2023)},
  pages =	{10:1--10:15},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-292-1},
  ISSN =	{1868-8969},
  year =	{2023},
  volume =	{272},
  editor =	{Leroux, J\'{e}r\^{o}me and Lombardy, Sylvain and Peleg, David},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops-dev.dagstuhl.de/entities/document/10.4230/LIPIcs.MFCS.2023.10},
  URN =		{urn:nbn:de:0030-drops-185448},
  doi =		{10.4230/LIPIcs.MFCS.2023.10},
  annote =	{Keywords: Stochastic mean-payoff games, concurrent games, entropy games, relative value iteration, Krasnoselskii-Mann fixed point algorithm, Hilbert projective metric}
}
Document
Track B: Automata, Logic, Semantics, and Theory of Programming
Universal Complexity Bounds Based on Value Iteration and Application to Entropy Games

Authors: Xavier Allamigeon, Stéphane Gaubert, Ricardo D. Katz, and Mateusz Skomra

Published in: LIPIcs, Volume 229, 49th International Colloquium on Automata, Languages, and Programming (ICALP 2022)


Abstract
We develop value iteration-based algorithms to solve in a unified manner different classes of combinatorial zero-sum games with mean-payoff type rewards. These algorithms rely on an oracle, evaluating the dynamic programming operator up to a given precision. We show that the number of calls to the oracle needed to determine exact optimal (positional) strategies is, up to a factor polynomial in the dimension, of order R/sep, where the "separation" sep is defined as the minimal difference between distinct values arising from strategies, and R is a metric estimate, involving the norm of approximate sub and super-eigenvectors of the dynamic programming operator. We illustrate this method by two applications. The first one is a new proof, leading to improved complexity estimates, of a theorem of Boros, Elbassioni, Gurvich and Makino, showing that turn-based mean payoff games with a fixed number of random positions can be solved in pseudo-polynomial time. The second one concerns entropy games, a model introduced by Asarin, Cervelle, Degorre, Dima, Horn and Kozyakin. The rank of an entropy game is defined as the maximal rank among all the ambiguity matrices determined by strategies of the two players. We show that entropy games with a fixed rank, in their original formulation, can be solved in polynomial time, and that an extension of entropy games incorporating weights can be solved in pseudo-polynomial time under the same fixed rank condition.

Cite as

Xavier Allamigeon, Stéphane Gaubert, Ricardo D. Katz, and Mateusz Skomra. Universal Complexity Bounds Based on Value Iteration and Application to Entropy Games. In 49th International Colloquium on Automata, Languages, and Programming (ICALP 2022). Leibniz International Proceedings in Informatics (LIPIcs), Volume 229, pp. 110:1-110:20, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2022)


Copy BibTex To Clipboard

@InProceedings{allamigeon_et_al:LIPIcs.ICALP.2022.110,
  author =	{Allamigeon, Xavier and Gaubert, St\'{e}phane and Katz, Ricardo D. and Skomra, Mateusz},
  title =	{{Universal Complexity Bounds Based on Value Iteration and Application to Entropy Games}},
  booktitle =	{49th International Colloquium on Automata, Languages, and Programming (ICALP 2022)},
  pages =	{110:1--110:20},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-235-8},
  ISSN =	{1868-8969},
  year =	{2022},
  volume =	{229},
  editor =	{Boja\'{n}czyk, Miko{\l}aj and Merelli, Emanuela and Woodruff, David P.},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops-dev.dagstuhl.de/entities/document/10.4230/LIPIcs.ICALP.2022.110},
  URN =		{urn:nbn:de:0030-drops-164511},
  doi =		{10.4230/LIPIcs.ICALP.2022.110},
  annote =	{Keywords: Mean-payoff games, entropy games, value iteration, Perron root, separation bounds, parameterized complexity}
}
Document
Signed Tropical Convexity

Authors: Georg Loho and László A. Végh

Published in: LIPIcs, Volume 151, 11th Innovations in Theoretical Computer Science Conference (ITCS 2020)


Abstract
We establish a new notion of tropical convexity for signed tropical numbers. We provide several equivalent descriptions involving balance relations and intersections of open halfspaces as well as the image of a union of polytopes over Puiseux series and hyperoperations. Along the way, we deduce a new Farkas' lemma and Fourier-Motzkin elimination without the non-negativity restriction on the variables. This leads to a Minkowski-Weyl theorem for polytopes over the signed tropical numbers.

Cite as

Georg Loho and László A. Végh. Signed Tropical Convexity. In 11th Innovations in Theoretical Computer Science Conference (ITCS 2020). Leibniz International Proceedings in Informatics (LIPIcs), Volume 151, pp. 24:1-24:35, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2020)


Copy BibTex To Clipboard

@InProceedings{loho_et_al:LIPIcs.ITCS.2020.24,
  author =	{Loho, Georg and V\'{e}gh, L\'{a}szl\'{o} A.},
  title =	{{Signed Tropical Convexity}},
  booktitle =	{11th Innovations in Theoretical Computer Science Conference (ITCS 2020)},
  pages =	{24:1--24:35},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-134-4},
  ISSN =	{1868-8969},
  year =	{2020},
  volume =	{151},
  editor =	{Vidick, Thomas},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops-dev.dagstuhl.de/entities/document/10.4230/LIPIcs.ITCS.2020.24},
  URN =		{urn:nbn:de:0030-drops-117097},
  doi =		{10.4230/LIPIcs.ITCS.2020.24},
  annote =	{Keywords: tropical convexity, signed tropical numbers, Farkas' lemma}
}
Document
Algorithms and Effectivity in Tropical Mathematics and Beyond (Dagstuhl Seminar 16482)

Authors: Stéphane Gaubert, Dima Grigoriev, Michael Joswig, and Thorsten Theobald

Published in: Dagstuhl Reports, Volume 6, Issue 11 (2017)


Abstract
This report documents the Dagstuhl Seminar on Algorithms and Effectivity in Tropical Mathematics and Beyond, which took place from November 27 -- December 02, 2016. The report contains an executive summary as well as abstracts of the talks which reflect recent progress in the topic of the meeting.

Cite as

Stéphane Gaubert, Dima Grigoriev, Michael Joswig, and Thorsten Theobald. Algorithms and Effectivity in Tropical Mathematics and Beyond (Dagstuhl Seminar 16482). In Dagstuhl Reports, Volume 6, Issue 11, pp. 168-184, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2017)


Copy BibTex To Clipboard

@Article{gaubert_et_al:DagRep.6.11.168,
  author =	{Gaubert, St\'{e}phane and Grigoriev, Dima and Joswig, Michael and Theobald, Thorsten},
  title =	{{Algorithms and Effectivity in Tropical Mathematics and Beyond (Dagstuhl Seminar 16482)}},
  pages =	{168--184},
  journal =	{Dagstuhl Reports},
  ISSN =	{2192-5283},
  year =	{2017},
  volume =	{6},
  number =	{11},
  editor =	{Gaubert, St\'{e}phane and Grigoriev, Dima and Joswig, Michael and Theobald, Thorsten},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops-dev.dagstuhl.de/entities/document/10.4230/DagRep.6.11.168},
  URN =		{urn:nbn:de:0030-drops-71073},
  doi =		{10.4230/DagRep.6.11.168},
  annote =	{Keywords: Algorithms in tropical mathematics, complexity, effective bounds, optimization, zero-sum games}
}
Document
The Operator Approach to Entropy Games

Authors: Marianne Akian, Stéphane Gaubert, Julien Grand-Clément, and Jérémie Guillaud

Published in: LIPIcs, Volume 66, 34th Symposium on Theoretical Aspects of Computer Science (STACS 2017)


Abstract
Entropy games and matrix multiplication games have been recently introduced by Asarin et al. They model the situation in which one player (Despot) wishes to minimize the growth rate of a matrix product, whereas the other player (Tribune) wishes to maximize it. We develop an operator approach to entropy games. This allows us to show that entropy games can be cast as stochastic mean payoff games in which some action spaces are simplices and payments are given by a relative entropy (Kullback-Leibler divergence). In this way, we show that entropy games with a fixed number of states belonging to Despot can be solved in polynomial time. This approach also allows us to solve these games by a policy iteration algorithm, which we compare with the spectral simplex algorithm developed by Protasov.

Cite as

Marianne Akian, Stéphane Gaubert, Julien Grand-Clément, and Jérémie Guillaud. The Operator Approach to Entropy Games. In 34th Symposium on Theoretical Aspects of Computer Science (STACS 2017). Leibniz International Proceedings in Informatics (LIPIcs), Volume 66, pp. 6:1-6:14, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2017)


Copy BibTex To Clipboard

@InProceedings{akian_et_al:LIPIcs.STACS.2017.6,
  author =	{Akian, Marianne and Gaubert, St\'{e}phane and Grand-Cl\'{e}ment, Julien and Guillaud, J\'{e}r\'{e}mie},
  title =	{{The Operator Approach to Entropy Games}},
  booktitle =	{34th Symposium on Theoretical Aspects of Computer Science (STACS 2017)},
  pages =	{6:1--6:14},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-028-6},
  ISSN =	{1868-8969},
  year =	{2017},
  volume =	{66},
  editor =	{Vollmer, Heribert and Vall\'{e}e, Brigitte},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops-dev.dagstuhl.de/entities/document/10.4230/LIPIcs.STACS.2017.6},
  URN =		{urn:nbn:de:0030-drops-70260},
  doi =		{10.4230/LIPIcs.STACS.2017.6},
  annote =	{Keywords: Stochastic games, Shapley operators, policy iteration, Perron eigenvalues, Risk sensitive control}
}
Document
The Tropical Double Description Method

Authors: Xavier Allamigeon, Stéphane Gaubert, and Éric Goubault

Published in: LIPIcs, Volume 5, 27th International Symposium on Theoretical Aspects of Computer Science (2010)


Abstract
We develop a tropical analogue of the classical double description method allowing one to compute an internal representation (in terms of vertices) of a polyhedron defined externally (by inequalities). The heart of the tropical algorithm is a characterization of the extreme points of a polyhedron in terms of a system of constraints which define it. We show that checking the extremality of a point reduces to checking whether there is only one minimal strongly connected component in an hypergraph. The latter problem can be solved in almost linear time, which allows us to eliminate quickly redundant generators. We report extensive tests (including benchmarks from an application to static analysis) showing that the method outperforms experimentally the previous ones by orders of magnitude. The present tools also lead to worst case bounds which improve the ones provided by previous methods.

Cite as

Xavier Allamigeon, Stéphane Gaubert, and Éric Goubault. The Tropical Double Description Method. In 27th International Symposium on Theoretical Aspects of Computer Science. Leibniz International Proceedings in Informatics (LIPIcs), Volume 5, pp. 47-58, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2010)


Copy BibTex To Clipboard

@InProceedings{allamigeon_et_al:LIPIcs.STACS.2010.2443,
  author =	{Allamigeon, Xavier and Gaubert, St\'{e}phane and Goubault, \'{E}ric},
  title =	{{The Tropical Double Description Method}},
  booktitle =	{27th International Symposium on Theoretical Aspects of Computer Science},
  pages =	{47--58},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-939897-16-3},
  ISSN =	{1868-8969},
  year =	{2010},
  volume =	{5},
  editor =	{Marion, Jean-Yves and Schwentick, Thomas},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops-dev.dagstuhl.de/entities/document/10.4230/LIPIcs.STACS.2010.2443},
  URN =		{urn:nbn:de:0030-drops-24435},
  doi =		{10.4230/LIPIcs.STACS.2010.2443},
  annote =	{Keywords: Convexity in tropical algebra, algorithmics and combinatorics of tropical polyhedra, computational geometry, discrete event systems, static analysis}
}
  • Refine by Author
  • 5 Gaubert, Stéphane
  • 2 Akian, Marianne
  • 2 Allamigeon, Xavier
  • 1 Goubault, Éric
  • 1 Grand-Clément, Julien
  • Show More...

  • Refine by Classification
  • 2 Theory of computation → Algorithmic game theory
  • 1 Mathematics of computing → Combinatorial optimization

  • Refine by Keyword
  • 2 entropy games
  • 1 Algorithms in tropical mathematics
  • 1 Convexity in tropical algebra
  • 1 Farkas' lemma
  • 1 Hilbert projective metric
  • Show More...

  • Refine by Type
  • 6 document

  • Refine by Publication Year
  • 2 2017
  • 1 2010
  • 1 2020
  • 1 2022
  • 1 2023

Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail